MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. APEX; COMPOUNDER

B. BRAUN MEDICAL INC. APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The transfer set and the device logs have been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per reported by the user facility: it was noticed about halfway through the production day that micro line 12 (levocarnitine) was not dispensing fluid.Three (3) bags were scrapped that were possibly pump with an incomplete final container.There was no patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) used transfer set was returned for evaluation.Visual examination of the set noted no defects.The set was was occlusion tested per specification with failing results.Line 12 was found to be occluded.A microscopic examination of line 12 indicates an occlusion/obstruction within the tubing joint which appears to be due to excessive solvent applied during assembly.A retained transfer set was visually inspected and no defects were noted.The retained transfer set was occlusion tested and vacuum leak tested per specification with passing results.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.The log review confirmed an occurrence of an occlusion error, however the logs show consistent behavior of a source line clog on line 12.The investigation of the returned transfer set also concluded that line 12 did have an occlusion and the device operated as intended.Per the instructions for use (ifu), it is recommended that the user prime each source container until the source container line is full of solution and all bubbles are removed.This may take several primes.It is also recommended that the user use a hand to hold the source solution line and watch and feel for moving fluid through the line.The recommendations from the ifu were provided to the customer.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key10545798
Report Number1641965-2020-00018
Device Sequence Number19601487
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public04046955048502
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1